Psycho-Babble Medication Thread 109819

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lamictal and poop out

Posted by Denise528 on June 14, 2002, at 10:44:40

Hello,

I've just taken 25mg of Lamictal, prior to taking it I was feeling very sluggish and drowsy from the effexor I had taken the night before. Anyway the Lactimal seemed to wake me up a bit and made me feel a bit more sociable. However, I have read a few threads on here that suggest that this is not uncommon, other people have had a good initial response, only for it to poopout after a couple of days and they then keep trying to up the dose chasing the effect to no avail.

How common is this?

Denise

 

Re: Lamictal and poop out

Posted by jaby on June 16, 2002, at 23:06:23

In reply to Lamictal and poop out, posted by Denise528 on June 14, 2002, at 10:44:40

Very common. Do a search using "poop" and "lamictal". 25 mg was awesome for a few days. Then there was a lot of chasing with dosage increases, and then just side effects. This seems to have happened to many. It might stick for you though. Good luck!

 

Re: Lamictal and poop out

Posted by Denise528 on June 17, 2002, at 10:46:00

In reply to Re: Lamictal and poop out, posted by jaby on June 16, 2002, at 23:06:23

Thanks Jaby, 25mg hastn't been so awesome for me, I experienced an initial lift, which lasted for about half and hour (might have been placebo) and then it went away. I will do a search on this but I am not so concerned about poop out anymore as there doesn't seem to be anything to poop out.

Denise

 

Re: Lamictal and poop out

Posted by Emme on June 17, 2002, at 14:03:51

In reply to Lamictal and poop out, posted by Denise528 on June 14, 2002, at 10:44:40

Hi All. My 2 cents, for good or ill, on poop-out. I have personally experienced repeated med poop-outs after *months* of good effect from AD's. So I know poop-out exists. And I have seen the messages complaining about some Lamictal poop-out.

But in the universe of drug poop-out.... I wouldn't even blink about ups and downs that last on the order of hours or days when you're trying to evaluate effectiveness of certain drugs. Not that I mean that moods going up and down are pleasant. But no sense in worrying about poop-out when you haven't been on a drug long enough (or necessarily even high enough) to even see how well it works. My pdoc had noted that it might take a few weeks for me to really stabilize at a particular dose of Lamictal (I was at 100 mg when she said this). Even at the dose where I first really felt some effect (62.5 mg), it took at least a few days, maybe a week, for it to start to manifest itself. So...just titrate slowly and carefully and let yourself "cook" a bit to see where you hit a good place, and don't worry about it being poop-out till you've had a sustained response for a while and *then* it goes kaput.

Emme

 

Re: Lamictal and poop out

Posted by Peter S. on June 17, 2002, at 19:15:34

In reply to Re: Lamictal and poop out, posted by Emme on June 17, 2002, at 14:03:51

I'm up to 400mg/day of LAM and 600mg of Neurontin. I've noticed poop-out which has been eliminated as I go up in dosage- hope it continues...

Good Luck!

 

Re: Lamictal and poop out

Posted by Cece on June 17, 2002, at 22:58:12

In reply to Re: Lamictal and poop out, posted by Peter S. on June 17, 2002, at 19:15:34

In my experience with Lamictal, there was an initial positive effect that plateaued and didn't increase until I reached a substantially higher dose. I took the early good effect as a message that 'this is a good med for me- keep going'.

I went very slowly (12.5mg steps) up to 125mg, stayed there for awhile, then with the prodding of my present pdoc who I really trust, started to go up again. At my present dose of 300mg, I can definitely feel stabilizing and AD effects, but at the same time it's subtle- I just notice that my off-center highs and lows are much less extreme and very short-lived. I may soon start slowly climbing a bit more to see if there is more stabilization and more AD effect possible for me- I don't feel like the Lamictal is pooping-out, I just think that it may have more to offer me. My pdoc has a number of patients who don't really feel its effect until around 600mg. I kinda doubt that I'll need to go that high, but the point is that it is not really a 'low dose med' (from what I have learned anyway).

Side effects:
If I stepped up any faster than 12.5mg every 1-2 weeks, I felt really lousy- kind of fluish, flushed, and sometimes agitated. Even at my small steps, I sometimes felt a little weird the third day after- but it passed quickly.
I have been slowly gaining weight, but I don't know whether it's the Lamictal or not, as I take a small amount of Trimipramine, a small amount of Depakote, and Hormone Replacement- all of which can cause weight gain. I hate having to make the choice, but I do choose sane over thin. And my eating and exercise habits aren't the best anyway, so can I really blame my meds? Of course Topomax shed weight amazingly, but it made me progressively more and more stupid. Thin or stupid? Plump or sane? All I have to do is remember what years of depression punctuated by hypomania was like to continue to choose sanity over vanity.

Best to all,
Cece

 

Re: Lamictal and poop out

Posted by Denise528 on June 18, 2002, at 14:53:01

In reply to Re: Lamictal and poop out, posted by Cece on June 17, 2002, at 22:58:12

Thanks Cece,

I'm not really getting any unpleasant side effects with the lamical so I'll keep going with it. Sounds to me like you are bipolar, I know that I'm unipolar (inspite of what my psychiatris thinks) so it may work better for you. I don't have any highs, I am on a constant low. I have noticed my hair is very dry and falling out more than usual but that may just be because it's summer. Anyway I'll keep hoping.

Denise

 

Re: Lamictal and poop out Denise528

Posted by Cece on June 18, 2002, at 15:30:42

In reply to Re: Lamictal and poop out, posted by Denise528 on June 18, 2002, at 14:53:01

Yeah, I think that I may be losing more hair than usual, and my niece also on Lamictal sez the same. Luckily, we both have a lot of hair and like Lamictal so are staying on it. I'm going to have my haircutter take a look and make sure that I'm not seriously thinning anywhere (my aunt had a baldish spot when she got older even without meds!)

It's hard for me to think of giving up Lamictal- I consider it my prime med. I guess I'd have to be approaching baldness to face that possibility.

I'm BPII, but much heavier depression history than hypomania.

Cece


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.